Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 40, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 30, 2007, 11:27 AM CDT for Kerr County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2007, 11:27 AM CDT (16:27 UTC)
- Expired
- Mar 30, 2007, 12:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 99 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 4.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 301627 SVREWX TXC265-301700- /O.NEW.KEWX.SV.W.0040.070330T1627Z-070330T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1127 AM CDT FRI MAR 30 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KERR COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL NOON CDT * AT 1120 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTER POINT...OR ABOUT 10 MILES NORTH OF BANDERA... AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL KERR COUNTY AT 1140 AM CDT A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. LAT...LON 2991 9915 2982 9897 2986 9892 3006 9895 $$
3 follow-up statements
000 WWUS54 KEWX 301634 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1135 AM CDT FRI MAR 30 2007 TXC265-301700- /O.CON.KEWX.SV.W.0040.000000T0000Z-070330T1700Z/ KERR TX- 1135 AM CDT FRI MAR 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR KERR COUNTY... AT 1128 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTER POINT...OR ABOUT 10 MILES NORTH OF BANDERA...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2991 9915 2982 9897 2986 9892 3006 9895 $$
000 WWUS54 KEWX 301639 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1139 AM CDT FRI MAR 30 2007 TXC265-301700- /O.CON.KEWX.SV.W.0040.000000T0000Z-070330T1700Z/ KERR TX- 1139 AM CDT FRI MAR 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR KERR COUNTY... AT 1132 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTER POINT...OR ABOUT 9 MILES SOUTHWEST OF COMFORT... MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2991 9915 2982 9897 2986 9892 3006 9895 $$
000 WWUS54 KEWX 301646 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1146 AM CDT FRI MAR 30 2007 TXC265-301700- /O.CON.KEWX.SV.W.0040.000000T0000Z-070330T1700Z/ KERR TX- 1146 AM CDT FRI MAR 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR KERR COUNTY... AT 1141 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTER POINT...OR ABOUT 8 MILES SOUTHWEST OF COMFORT... MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2991 9915 2982 9897 2986 9892 3006 9895 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:10 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 30, 10:10 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1010 AM CDT FRI MAR 30 2007 .DISCUSSION... JUST UPDATED THE FORECASTS FOR TORNADO WATCH 92...VALID UNTIL 6 PM THIS EVENING. NO MAJOR CHANGES TO THE FORECAST REASONING AND BASIC FORECAST TODAY. EXPECT THE MAIN SEVERE THREAT TO LAST THROUGH 6 PM AND GENERALLY ALONG AND NORTH OF U.S. 290...INCLUDING METRO AUSTIN. ISOLATED TORNADOES AND LARGE HAIL ARE THE PRIMARY THREATS. SOME MINOR FLASH FLOODING IS POSSIBLE WITH THE STORMS THIS AFTERNOON...BUT EXPECT THE PRIMARY THREAT FOR FLASH FLOODING AND EVENTUALLY RIVER FLOODING TONIGHT THROUGH MIDDAY SATURDAY. && .PREV DISCUSSION... /ISSUED 638 AM CDT FRI MAR 30 2007/ AVIATION... A VERY MOIST UNSTABLE AIRMASS ACROSS S TX ALONG WITH AN APPROACHING UPPER TROF WILL RESULT IN IN SCT SHRA/TSRA OVER THE AREA THIS MORNING. SHRA/TSRA INCREASING ACROSS S CENTRAL TX WITH SOME STORMS SVR CONTAINING LARGE HAIL. IMPROVING CONDITIONS FROM THE WEST WILL NOT OCCUR UNTIL AFTER 31/12Z AS THE UPPER TROF SWINGS BY AND A COLD FRONT PUSHES INTO S TX. PREV DISCUSSION... /ISSUED 404 AM CDT FRI MAR 30 2007/ DISCUSSION... WET AND STORMY CONDITIONS ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS THROUGH SATURDAY MORNING. DUE TO THE SLOW-MOVING NATURE OF THE UPPER LOW, HEAVY RAINFALL IS A MAJOR CONCERN THROUGH THE NEXT 24-30 HOURS. DUE TO THIS HEAVY RAIN POTENTIAL...A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE CWA FROM 7 AM CDT TODAY THROUGH 7 AM CDT SATURDAY MORNING. AREA WIDE RAINFALL TOTALS THROUGH MID- DAY SATURDAY WILL AVERAGE 2 TO 4 INCHES...WITH ISOLATED AMOUNTS OF 4 TO 8 INCHES POSSIBLE. WHILE FLASH FLOODING IS THE PREDOMINANT WEATHER CONCERN...HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE ACROSS SOUTH CENTRAL TEXAS THROUGH SATURDAY MORNING. AS THE UPPER LOW CONTINUES TO PROGRESS EASTWARD...POPS WILL DECREASE FROM THE WEST SATURDAY MORNING...WITH ONLY SLT CHC POPS ACROSS THE EASTERN THIRD OF THE CWA BY SATURDAY AFTERNOON. MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO PEAK IN THE 80S ON SUNDAY. THE WARM WEATHER WILL CONTINUE THROUGH TUESDAY...BUT AN UPPER TROUGH WILL DIP INTO THE REGION EARLY NEXT WEEK. THIS SYSTEM WILL LIKELY BE ANOTHER SLOW-MOVER...AND MAY LEAD TO A RENEWED CHANCE FOR FLASH FLOODING CONCERNS. AT THIS POINT...HAVE POPS BACK IN THE FORECAST FOR MONDAY AND TUESDAY...BUT THIS SCENARIO COULD EASILY CHANGE AS THE TRACK OF THE SYSTEM BECOMES MORE WELL-DEFINED OVER THE NEXT FEW DAYS. A COLD FRONT IS EXPECTED BY MID-WEEK...BRINGING TEMPERATURES A FEW DEGREES COOLER THAN EARLY APRIL NORMALS THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 59 73 58 87 / 100 90 60 10 - AUSTIN BERGSTROM INTL AIRPORT 75 62 73 52 84 / 100 90 60 10 - DEL RIO INTL AIRPORT 77 63 82 62 87 / 70 60 10 - - SAN ANTONIO INTL AIRPORT 77 61 76 59 86 / 90 90 60 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 26/02/13/10/05
Hazardous weather outlook, Mar 30, 5:11 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 511 AM CDT FRI MAR 30 2007 TXZ171>173-183>194-202>209-217>225-228-311015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 511 AM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE IS A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS...HEAVY RAINS AND FLASH FLOODING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. A FLASH FLOOD WATCH IS IN EFFECT. THE SEVERE WEATHER THREAT WILL BE IN THE FORM OF LARGE HAIL AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.
In the hours before
Local storm report, Mar 30, 10:43 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1043 AM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FLASH FLOOD BLANCO 30.10N 98.42W
03/30/2007 BLANCO TX LAW ENFORCEMENT
HWY 32 AND CR 165 ARE COVERED BY WATER.
1028 AM HAIL DRIPPING SPRINGS 30.19N 98.09W
03/30/2007 M1.75 INCH HAYS TX LAW ENFORCEMENT
1030 AM TORNADO SW DRIPPING SPRINGS 30.19N 98.09W
03/30/2007 HAYS TX LAW ENFORCEMENT
UNCONFIRMED TOUCH DOWN.
1033 AM FLASH FLOOD BLANCO 30.10N 98.42W
03/30/2007 BLANCO TX LAW ENFORCEMENT
HWY 165 CLOSED.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:54 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 27 hr |
| Mar 30, 7:11 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Mar 30, 9:39 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays | 36 min |
| Mar 30, 9:55 AM CDT | Tornado Warning | EWX | Blanco, Comal, Hays | 35 min |
| Mar 30, 10:26 AM CDT | Tornado Warning | EWX | Hays | 19 min |
| Mar 30, 10:28 AM CDT | Flash Flood Warning | EWX | Blanco, Hays, Travis, Williamson | 4 hr |
| Mar 30, 10:28 AM CDT | Flash Flood Warning | EWX | Blanco, Hays, Travis | 4 hr |
| Mar 30, 10:35 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 4 hr |
| Mar 30, 10:43 AM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 11 min |
| Mar 30, 11:08 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 37 min |
| Mar 30, 11:19 AM CDT | Flash Flood Warning | EWX | Bandera | 4 hr |
| Mar 30, 11:50 AM CDT | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 25 min |
| Mar 30, 12:11 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 21 min |
| Mar 30, 12:20 PM CDT | Flash Flood Warning | EWX | Bastrop | 2 hr |
| Mar 30, 12:38 PM CDT | Flash Flood Warning | EWX | Gillespie | 112 min |
| Mar 30, 12:54 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 36 min |
| Mar 30, 1:20 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 25 min |
| Mar 30, 1:38 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano | 31 min |
| Mar 30, 1:54 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Mar 30, 2:21 PM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| Mar 30, 3:07 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 68 min |
| Mar 30, 4:12 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 78 min |
| Mar 30, 4:39 PM CDT | Tornado Warning | EWX | Val Verde | 51 min |
| Mar 30, 5:18 PM CDT | Tornado Warning | EWX | Edwards | 42 min |
| Mar 30, 5:26 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 41 min |
| Mar 30, 5:57 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 63 min |
| Mar 30, 6:19 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Real, Uvalde | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.